Funnel Cloud, Tangipahoa
- When
- March 31, 7:05 PM CST
- Where
- Tangipahoa County, 4 mi ESE of Tangipahoa
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.627, -90.406 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 3:07 PM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 PM CST THU MAR 31 2005 .DISCUSSION... EARLY THIS AFTERNOON THE SURFACE COLD FRONT STRETCHED ACROSS CENTRAL MISSISSIPPI AND LOUISIANA WITH AN OUTFLOW BOUNDARY NEAR THE MISSISSIPPI GULF COAST THROUGH NEW ORLEANS. ALOFT THERE WAS A SHORTWAVE OVER NORTHWEST TEXAS WITH THE SUB-TROPICAL JET OVER THE NORTHERN GULF AND THE OTHER JET ACROSS TEXAS INTO THE OHIO VALLEY. THE PRECIP WATER VALUE FROM THE 18Z KSIL SOUNDING WAS 1.50 INCHES WITH AN LI OF -4.3. THE OUTFLOW BOUNDARY THAT PUSHES SOUTHWARD ACROSS MOST OF OUR AREA...COUPLED WITH EXTENSIVE CLOUD COVER PREVENTING MORE SOLAR HEATING...HAS LIMITED AFTERNOON CONVECTION ACROSS OUR AREA. IF THE CLOUD COVER BREAKS OVER THE NEXT FEW HOURS IN SOME AREAS...THE EXTRA HEATING COULD LEAD TO SOME STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PCWA. THE MAIN THREATS WOULD BE HAIL AND WINDS. LATER IN THE EVENING THE SURFACE LOW DEVELOPING ALONG THE COLD FRONT WILL PULL INTO MISSISSIPPI AND ALABAMA...BEGINNING TO DRAG THE COLD FRONT THROUGH SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI. THE ADDITION OF THE SHARP TROUGH DROPPING INTO THE LOWER MISSISSIPPI VALLEY WILL AID IN THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR STRONG WINDS AND FLOODING. THE FRONT WILL MOVE THROUGH MOST OF THE PCWA BY LATE FRIDAY MORNING...WITH HIGH PRESSURE BUILDING INTO THE AREA FOR THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 64 69 46 68 / 80 30 0 0 BTR 64 70 48 68 / 80 30 0 0 MSY 68 74 51 68 / 80 30 0 0 GPT 68 74 48 69 / 80 40 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 31 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A SLOW MOVING COLD FRONT MOVING INTO THE OUTLOOK AREA WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY WITH BETTER ORGANIZATION EXPECTED LATE THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY CONCERNS BEING DAMAGING STRAIGHT-LINE WINDS NEAR 60 MPH...TORRENTIAL RAINFALL IN STORMS THAT TRACK OVER THE SAME AREAS...AND LARGE HAIL. RAINFALL AMOUNTS MAY LOCALLY REACH UPWARDS TO FIVE INCHES FROM THE HEAVIEST STORMS. A WEAK TORNADO OR TWO ARE POSSIBLE IN THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS ARE EXPECTED TO IMPROVE EARLY FRIDAY EXCEPT FOR STRONG NORTHERLY WINDS DEVELOPING AND PROMPTING SMALL CRAFT ADVISORIES FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME...PROBABLY AFTER 3 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 152 PM CST THU MAR 31 2005 MSZ081-082-312051- HARRISON MS-JACKSON MS- 152 PM CST THU MAR 31 2005 ...STRONG STORMS MOVING ON SHORE... NUMEROUS SHOWER AND THUNDERSTORMS...MAINLY OVER THE MISSISSIPPI SOUND...HORN ISLAND AND SHIP ISLAND...ARE EXPECTED TO MOVE ON SHORE AT 15 TO 20 MILES AN HOUR. PASCAGOULA...MOSS POINT AND OTHER MISSISSIPPI COASTAL CITIES EAST OF GULFPORT CAN EXPECT GUSTY WINDS UP TO 35 MILES AN HOUR...PEA SIZE HAIL AND OCCASIONAL LIGHTNING THROUGH 3 PM. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR COASTAL MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 PM CST THU MAR 31 2005 LAZ040-312353- ST. TAMMANY LA- 455 PM CST THU MAR 31 2005 AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LACOMBE AND SLIDELL. THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 25 MPH...AND WILL AFFECT AREAS IN AND NEAR LACOMBE...SLIDELL...AND PEARL RIVER THROUGH 550 PM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...FREQUENT LIGHTNING...AND WINDS GUSTING TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
0515 PM HAIL 9 W KILN 30.42N 89.59W
03/31/2005 0.75 INCH HANCOCK MS EMERGENCY MNGR
0520 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0530 PM HAIL BATON ROUGE 30.45N 91.13W
03/31/2005 0.88 INCH EAST BATON ROUGE LA NWS EMPLOYEE
&&
PGRIGSBYThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443132.